What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 8, 5:30 PM CST, 2 minutes earlier.
Area forecast discussion, Jul 8, 5:30 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
630 PM CDT Sat Jul 8 2017
.AVIATION...
Scattered, outflow dominated shra/tstms around the metro area
should dissipate in the next couple hours with the loss of
heating. Further n/ne toward the UTS/CXO terminals we're watching
a slightly more organized cluster of storms sagging into the area.
These too should diminish, but may persist and impact those
terminals through 2-3Z or so. Localized heavy rain and wind gusts
to 40kt possible in the strongest cells. After 3z or so, expect
VFR conditions to persist areawide. As with previous days, iso/sct
precip development offshore before sunrise, transitioning inland
late morning & afternoon. Boundary that is presently generating
the east Tx storms moves a bit closer on Sunday, so would
anticipate generally more coverage than we saw today - especially
east of a CLL-GLS line. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 97 76 97 76 / 20 40 20 30 10
Houston (IAH) 76 96 77 95 78 / 30 40 20 40 10
Galveston (GLS) 81 90 82 90 82 / 20 30 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 8, 2:32 AM CST, 15 hours before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
332 AM CDT Sat Jul 8 2017
TXZ163-164-176>179-195>200-210>214-226-227-235>238-090845-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
332 AM CDT Sat Jul 8 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will again be possible today.
The storms could be slow moving and locally heavy rain will be
possible in the stronger storms. In addition, some of the stronger
storms could produce brief gusty winds late this afternoon, mainly
northeast of a College Station to Houston to Liberty line.
Heat index values will range between 100 and 105 degrees this
afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered showers and thunderstorms will persist on Sunday and
Monday. Storm motion will again be slow so a few of the stronger
storms could produce locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ330-335-350-355-370-375-090845-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
332 AM CDT Sat Jul 8 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 8, 3:17 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
417 PM CDT SAT JUL 8 2017
TXZ164-082200-
Trinity TX-
417 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY COUNTY UNTIL
500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Groveton, or 20 miles southwest of Apple Springs. Little movement
was noted and this storm is nearly stationary at this time.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Trinity, Groveton and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 9510 3090 9519 3092 9536 3098 9539
3109 9537 3117 9522 3116 9512
TIME...MOT...LOC 2116Z 179DEG 1KT 3103 9524Special weather statement, Jul 8, 4:22 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
522 PM CDT SAT JUL 8 2017
TXZ163-164-177-082245-
Walker TX-Houston TX-Trinity TX-
522 PM CDT SAT JUL 8 2017
...SPECIAL WEATHER STATEMENT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lovelady, or 12 miles southeast of Crockett. This
storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lovelady and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3105 9545 3123 9550 3130 9521 3113 9518
TIME...MOT...LOC 2222Z 318DEG 2KT 3117 9533
Special weather statement, Jul 8, 4:45 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
545 PM CDT SAT JUL 8 2017
TXZ163-082300-
Houston TX-
545 PM CDT SAT JUL 8 2017
...SPECIAL WEATHER STATEMENT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lovelady, or 7 miles south of Crockett, moving southeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
locations south of Crockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3127 9556 3131 9541 3119 9535 3115 9554
TIME...MOT...LOC 2244Z 326DEG 6KT 3121 9548
Special weather statement, Jul 8, 4:48 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
548 PM CDT SAT JUL 8 2017
TXZ163-082330-
Houston TX-
548 PM CDT SAT JUL 8 2017
...SPECIAL WEATHER STATEMENT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms near
Kennard, or 17 miles east of Crockett, moving southeast at 5 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Kennard and surrounding communities.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3152 9510 3150 9509 3149 9511 3147 9510
3146 9507 3147 9506 3144 9504 3144 9501
3142 9500 3141 9498 3140 9498 3140 9497
3121 9523 3138 9537 3154 9513
TIME...MOT...LOC 2247Z 326DEG 6KT 3141 9519Special weather statement, Jul 8, 4:57 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
557 PM CDT SAT JUL 8 2017
TXZ213-082330-
Harris TX-
557 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRIS COUNTY UNTIL 630
PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm in
Houston centered over the northeast Loop 610, moving northwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Galena Park, Jacinto City, Near Northside Houston, Greater Fifth
Ward, Aldine, Downtown Houston, Memorial Park, Northside / Northline,
Second Ward, Greater Greenspoint, Greater Heights, Spring Valley,
Fourth Ward, Spring Branch North, Spring Branch West, Cloverleaf,
Neartown / Montrose, Hilshire Village, Bush Intercontinental Airport
and Spring Branch East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9517 2972 9523 2980 9555 3001 9535
TIME...MOT...LOC 2256Z 130DEG 10KT 2979 9529
Special weather statement, Jul 8, 5:00 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
600 PM CDT SAT JUL 8 2017
TXZ177-082330-
Walker TX-
600 PM CDT SAT JUL 8 2017
...SPECIAL WEATHER STATEMENT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Huntsville, moving southeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Huntsville and Crabbs Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 9583 3088 9566 3076 9545 3060 9570
TIME...MOT...LOC 2259Z 318DEG 6KT 3079 9572